Arkansas, 2010

Flood and Hail in Arkansas, April 24, 2010

April 24, 2010 · NWS JAN · 6 events in 2 counties and zones

A potent upper disturbance brought severe weather to extreme southeast Arkansas on the morning of the 24th. These storms produced walnut sized hail in Ashley County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$100,000
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAN wrote it up.

A potent upper disturbance brought severe weather to extreme southeast Arkansas on the morning of the 24th. These storms produced walnut sized hail in Ashley County. These storms also produced 60 mph winds, and flash flooding with 2.5 feet of water around Dermott in Chicot County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at Apr 24, 3:15 AM CST, 1 hour 55 minutes earlier.

Area forecast discussion, Apr 24, 3:15 AM CST, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
415 AM CDT SAT APR 24 2010

...PARTICULARLY DANGEROUS SEVERE WEATHER OUTBREAK LIKELY TODAY...

.SHORT TERM...TODAY AND TONIGHT...THE ARKLAMISS REGION MAY
UNFORTUNATELY BE IN STORE FOR A BAD DAY AS THERE ARE MANY FACTORS
COMING TOGETHER THIS MORNING TO SUGGEST THE SUBSEQUENT DEVELOPMENT
OF POWERFUL AND POTENTIALLY TORNADIC THUNDERSTORMS. REGIONAL RADARS
(AT THE TIME OF THIS WRITING) SHOW THUNDERSTORMS TO BE CLEAR OF THE
ARKLAMISS...WITH ISOLATED STORMS ON THE EASTERN PERIPHERY AND A
POWERFUL THUNDERSTORM COMPLEX RACING NORTHEAST ACROSS THE ARKLATEX.
A LARGE MASS OF THUNDERSTORMS ONGOING ACROSS OUR AREA RIGHT NOW
WOULD BE A HELPFUL THING TO HELP KEEP LATER CONVECTION SOMEWHAT
TAME...BUT ALAS...THIS CONVECTION IS NOT TO BE FOUND RIGHT NOW.

THE STORM PREDICTION CENTER (SPC) HAS PLACED NEARLY THE ENTIRE
ARKLAMISS REGION IN A RARE HIGH RISK FOR SEVERE THUNDERSTORMS TODAY
(ALTHOUGH A FEW COUNTIES IN SOUTHEAST MS ARE ONLY IN A MODERATE
RISK). A MODERATE RISK IS A RATHER OMINOUS FORECAST FROM THE
SPC...BUT A HIGH RISK IS GENERALLY ONLY ISSUED BY THEM A FEW TIMES A
YEAR ACROSS THE COUNTRY WHEN PARTICULARLY DANGEROUS SITUATIONS
ARISE.

THE MAIN INGREDIENTS FOR A VOLATILE SETUP INCLUDE A STRENGTHENING
LOW PRESSURE SYSTEM PASSING A LITTLE TO OUR NORTHWEST...HIGH LOW
LEVEL AND DEEP LAYER WIND SHEAR TO ORGANIZE AND ROTATE STORMS AND
AID IN TORNADOGENESIS...HIGH SURFACE MOISTURE WITH DPS IN THE UPPER
60S TO LOWER 70S...AND MODERATE TO HIGH INSTABILITY DUE TO THIS
MOISTURE AND STEEP ATMOSPHERIC LAPSE RATES ALOFT.

FORCING TO GET STORMS GOING THIS MORNING WILL COME FROM SUBTLE LIFT
IMPARTED BY AN INCOMING UPPER LEVEL DISTURBANCE...OUTFLOW BOUNDARIES
PUSHING EAST FROM THIS MORNING ARKLATEX STORM COMPLEX...AND A LATER
HYBRID SURFACE TROUGH/WEAK FRONT PUSHING ACROSS FROM WEST TO EAST.
THE COMBINATION OF FORCING MECHANISMS WILL PROBABLY BE AMPLE ENOUGH
TO GET CONVECTION GOING EARLY IN AT LEAST NORTHWEST ZONES...WHICH
MAY LIMIT EXTREME SEVERE WEATHER POTENTIAL. BUT...AS YOU GO SOUTH
AND EAST THE FORCING MAY TEND TO BE MORE SUBTLE THIS MORNING INTO
EARLY AFTERNOON...ALLOWING INSTABILITY TO BUILD AND MAKING
SUPERCELLS MODES MORE LIKELY. THERMAL CAPPING ABOVE THE BOUNDARY
LAYER MAY KEEP SUPERCELLS ISOLATED TO SCATTERED IN NATURE FROM LATER
MORNING THROUGH EARLY TO MID AFTERNOON. AT THIS POINT WE ARE NOT
ANTICIPATING A SOLID SQUALL LINE TO "CLEAR THINGS OUT" TO END THE
EVENT...BUT A GRADUAL TOP-DOWN DRYING PROCESS MAY JUST GRADUALLY
DIMINISH SUPERCELL AND LINE SEGMENT COVERAGE FROM WEST TO EAST THIS
AFTERNOON.

THE RISK OF EXPERIENCING DAMAGING WIND GUSTS AND HAIL FROM ANY
THUNDERSTORMS WILL BE VERY HIGH TODAY...WITH THE TORNADO RISK VERY
REAL AND OMINOUS. IN ADDITION...THE VOLATILE STATE OF THE ATMOSPHERE
WILL GIVE AT LEAST A FEW STORMS THE POTENTIAL TO PRODUCE DAMAGING
WIND GUSTS OVER 80 MPH...HAIL UP TO THE SIZE OF BASEBALLS...AND
LONG-TRACKING STRONG TORNADOES. MESOSCALE ASSESSMENT THIS MORNING
SUGGESTS THAT POTENTIAL FOR THE WORST OF THE STORMS MIGHT BE HIGHEST
SOUTHEAST OF THE NATCHEZ TRACE FROM 11 AM THROUGH 4 PM...BUT I MUST
NOTE THAT A CONSIDERABLE RISK OF HAZARDOUS WEATHER WILL EXIST IN ALL
AREAS BEGINNING THIS MORNING.

IT IS ALSO WORTH MENTIONING VERY GUSTY SOUTH WINDS POSSIBLE TODAY
(PARTICULARLY ALONG AND NORTH OF I-20) AND A WIND ADVISORY HAS BEEN
POSTED FOR THE HIGHLIGHTED AREA. ADDITIONALLY...AREAS RECEIVING
HEAVY RAINS OF 2 TO 4 INCHES YESTERDAY WILL BE SUSCEPTIBLE TO
GETTING MORE HEAVY DOWNPOURS TODAY. THUS...A FLASH FLOOD WATCH HAS
BEEN ISSUED TODAY FOR AREAS ALONG AND NORTH OF A MACON...TO YAZOO
CITY...TO BASTROP LINE. /BB/

.LONG TERM...SUNDAY THROUGH NEXT SATURDAY...ALTHOUGH THE LARGE
NEARLY STACKED LOW PRESSURE SYSTEM WILL BE MOVING OVER THE OHIO
VALLEY SUNDAY...THE TRAILING COLD FRONT WILL NOT MAKE IT INTO OUR
CWA UNTIL MONDAY. NORTHWEST FLOW ALOFT WILL CONTINUE UNTIL THURSDAY
AND BRING NO LESS THAN THREE SIGNIFICANT SHORTWAVES ACROSS OUR CWA
BEFORE THURSDAY AS WELL. SUNDAY WILL BE WARM AND DRY WITH AFTERNOON
HIGHS NEAR NORMAL. THE FIRST IN THE SERIES OF SHORTWAVES IS EXPECTED
SUNDAY NIGHT THAT WILL HELP DROP THE WEAK COLD FRONT INTO OUR CWA
MONDAY. THE GFS WAS THE ONLY MODEL THAT PLACED LIGHT QPF OVER OUR
NORTHEAST ZONES SUNDAY NIGHT. DEEP MOISTURE SHOULD REMAIN LIMITED
AND WL CUT POPS THEN. A DRY FRONTAL PASSAGE IS EXPECTED MONDAY AND
THE SLIGHTLY COOLER NORTHWEST FLOW BEHIND THE COLD FRONT WILL HOLD
TEMPERATURES SEVERAL DEGREES COOLER MONDAY AFTERNOON. A SECOND
SHORTWAVE IS EXPECTED TO DROP OVER OUR AREA MONDAY NIGHT INTO
TUESDAY AND HELP SUPPORT A REINFORCING COLD FRONT. THE 00Z
GFS...SREF AND ECMWF SQUEEZE OUT A LITTLE MORE PRECIPITATION WITH
THIS FRONT. WL CARRY SLIGHT CHANCE POPS NORTH MONDAY NIGHT AND SHIFT
THE POPS TO THE SOUTH TUESDAY WITH THE FRONT. YET A THIRD SHORTWAVE
IS PROGGED TO PASS OVER OUR CWA TUESDAY NIGHT BUT SURFACE HIGH
PRESSURE WILL BE WORKING INTO OUR REGION AND THE SHORTWAVE WILL HAVE
LITTLE MOISTURE TO WORK WITH. WL AGAIN CUT THE GFS GUIDANCE POPS
TUESDAY NIGHT. HIGH PRESSURE SURFACE AND ALOFT IS EXPECTED TO MOVE
OVER OUR CWA WEDNESDAY. THE SURFACE HIGH WILL SHIFT EAST OF OUR CWA
THURSDAY WHILE THE UPPER LEVEL RIDGE AXIS WILL BE SLOWER TO SHIFT
EAST. DRY WEATHER AND A WARMING TREND WILL BE THE RESULT WEDNESDAY
INTO FRIDAY. BOTH THE GFS AND ECMWF SHOW ANOTHER LARGE CLOSED LOW
NEARING THE FOUR CORNERS REGION FRIDAY MORNING. THE ECMWF BRINGS
RAIN BACK INTO OUR CWA FASTER THAN THE GFS FRIDAY BUT IS MUCH SLOWER
WITH THE EASTWARD PROGRESSION OF THE LOW THROUGH THE WEEKEND. THE
GFS IS SHOWING SIGNS OF ANOTHER POSSIBLE ROUND OF SEVERE WEATHER FOR
OUR AREA FRIDAY NIGHT INTO SATURDAY BUT WITH SUCH TIMING DIFFERENCES
WL HOLD OFF ANY MENTION IN THE HWO FOR NOW. /22/

&&

.AVIATION...WIDESPREAD IFR CEILINGS THIS MORNING SHOULD GRADUALLY
BECOME BROKEN AND LIFT TO THE MVFR RANGE BY 9 TO 10 AM WITH ANY VIS
REDUCTIONS (OUTSIDE OF RAIN) REMAINING MAINLY IN THE MVFR RANGE.
SOUTH TO SOUTHEAST WINDS THIS MORNING WILL INCREASE AND GUST OVER 25
MPH IN MOST AREAS BY MID TO LATE MORNING WITH THUNDERSTORMS
GRADUALLY INCREASING IN COVERAGE. THUNDERSTORMS TODAY WILL HAVE A
GOOD CHANCE OF BEING SEVERE AND THUS CAPABLE OF LOTS OF
TURBULENCE...HAIL AND HIGH WINDS. EXPECT CONVECTION TO BE GRADUALLY
CLEARING OUT FROM WEST TO EAST FROM EASTERN AFTERNOON THROUGH EARLY
EVENING WITH VFR CONDITIONS TONIGHT AND LIGHTER WINDS. /BB/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       79  56  79  55 / 100  14   7  10
MERIDIAN      80  57  82  55 / 100  27   7  11
VICKSBURG     81  56  79  54 / 100  10   7  10
HATTIESBURG   82  58  84  56 /  84  23   7   8
NATCHEZ       81  56  79  55 /  93   6   7   8
GREENVILLE    79  59  78  54 / 100  13   8  13
GREENWOOD     76  57  78  54 / 100  15   9  13

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH FROM 7 AM CDT THIS MORNING THROUGH THIS
     EVENING FOR MSZ018-019-025>042.

     WIND ADVISORY FROM 9 AM THIS MORNING TO 5 PM CDT THIS AFTERNOON
     FOR MSZ018-019-025>052.

LA...FLASH FLOOD WATCH FROM 7 AM CDT THIS MORNING THROUGH THIS
     EVENING FOR LAZ007>009.

     WIND ADVISORY FROM 9 AM THIS MORNING TO 5 PM CDT THIS AFTERNOON
     FOR LAZ007>009-015-016-023-025.

AR...FLASH FLOOD WATCH FROM 7 AM CDT THIS MORNING THROUGH THIS
     EVENING FOR ARZ074-075.

     WIND ADVISORY FROM 9 AM THIS MORNING TO 5 PM CDT THIS AFTERNOON
     FOR ARZ074-075.

&&

50/22
Hazardous weather outlook, Apr 24, 4:02 AM CST, 1 hour 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
502 AM CDT SAT APR 24 2010

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
251015-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
502 AM CDT SAT APR 24 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

A SIGNIFICANT AND DANGEROUS OUTBREAK OF SEVERE STORMS IS EXPECTED
ACROSS THE ENTIRE FORECAST AREA TODAY...ESPECIALLY DURING THE FIRST
HALF OF THE DAY. THERE WILL EXIST A HIGH RISK OF TORNADOES...SOME
STRONG AND LONG TRACKED...ALONG WITH THE POTENTIAL FOR ANY STORM TO
PRODUCE GOLF BALL TO BASEBALL SIZED HAIL AND DAMAGING WIND
GUSTS...SOME EXCEEDING 75 MPH.

SCATTERED SUPERCELL THUNDERSTORMS...ALONG WITH SOME BOWING LINE
SEGMENTS...ARE EXPECTED TO DEVELOP THROUGH THE FIRST HALF OF THIS
MORNING AND TRANSITION EASTWARD THROUGH MIDDAY AND AFTERNOON. THE
TIME FRAME WHERE MOST OF THE SEVERE STORMS WILL OCCUR LOOKS TO BE
BETWEEN 7 AM AND 2 PM. AFTER 2 PM...THERE WILL REMAIN A RISK OF
SEVERE WEATHER...BUT THE THREAT WILL BECOME MORE ISOLATED AND FOCUSED
ALONG AND EAST OF I-55. ALL STORMS SHOULD MOVE EAST OF AREA BY 8 PM.

THE GREATEST COVERAGE OF SEVERE STORMS LOOKS TO BE FOR AREAS NORTH
OF I-20...WITH AREAS ALONG AND SOUTH OF I-20 SEEING MORE ISOLATED TO
SCATTERED ACTIVITY. EVEN THOUGH THE COVERAGE OF STORMS APPEARS TO BE
LESS ACROSS THE SOUTH...THOSE STORMS MAY ACTUALLY BE THE MOST
SIGNIFICANT. WHILE THE ENTIRE AREA HAS A SIGNIFICANT RISK OF
TORNADOES...AREAS ALONG AND TO THE EAST OR SOUTHEAST OF THE NATCHEZ
TRACE LOOK TO HAVE THE GREATEST RISK FOR STRONG AND LONG TRACK
TORNADOES.

THERE ALSO EXISTS THE POTENTIAL FOR FLASH FLOODING TODAY. THIS RISK
EXISTS FOR LOCATIONS ALONG AND NORTH OF A RAYVILLE TO YAZOO CITY TO
MACON LINE. THIS AREA RECEIVED POCKETS OF 1 TO 4 INCHES OF RAIN
FRIDAY AND HAS THE POTENTIAL TO GET ANOTHER 1 TO 3 INCHES WITH STORMS
TODAY.

AS THE SYSTEM INTENSIFIES THIS MORNING...SURFACE WINDS WILL INCREASE
AND CONDITIONS WILL BECOME WINDY. AREAS ALONG AND NORTH OF I-20 WILL
SEE WINDS SUSTAINED BETWEEN 15 AND 25 MPH WITH SOME GUSTS UP TO 40
MPH. A WIND ADVISORY IS IN EFFECT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS WILL BE NEEDED THROUGH THIS AFTERNOON.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

CME

In the hours before

Special weather statement, Apr 24, 1:29 AM CST, 3 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
229 AM CDT SAT APR 24 2010

MSZ030-031-033-240800-
CLAY MS-LOWNDES MS-OKTIBBEHA MS-
229 AM CDT SAT APR 24 2010

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER OKTOC AT 230 AM CDT...MOVING
NORTHEAST AT 50 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN EASTERN OKTIBBEHA...SOUTHWESTERN LOWNDES AND SOUTHEASTERN
CLAY COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

JC
Local storm report, Apr 24, 2:07 AM CST, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
307 AM CDT SAT APR 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1250 PM     HAIL             4 E TALLULAH            32.41N 91.12W
04/23/2010  E1.00 INCH       MADISON            LA   PUBLIC

            NICKEL TO QUARTER SIZE HAIL

0100 PM     HAIL             3 S EAGLE BEND          32.48N 91.01W
04/23/2010  E0.88 INCH       WARREN             MS   PUBLIC

            HAILED FOR 4 MINUTES

0204 PM     HAIL             BRANDON                 32.28N 90.00W
04/23/2010  E0.88 INCH       RANKIN             MS   BROADCAST MEDIA

0210 PM     HAIL             MADISON                 32.45N 90.11W
04/23/2010  E0.88 INCH       MADISON            MS   PUBLIC

            PENNY TO NICKEL SIZE HAIL REPORTED IN TWIN HARBORS
            SUBDIVISION

0211 PM     HAIL             MADISON                 32.45N 90.11W
04/23/2010  E0.88 INCH       MADISON            MS   BROADCAST MEDIA

            REPORT BETWEEN MADISON AND GLUCKSTADT

0305 PM     HAIL             LELAND                  33.40N 90.90W
04/23/2010  E0.88 INCH       WASHINGTON         MS   EMERGENCY MNGR

            REPORT JUST SOUTH OF LELAND AT HIGHWAY 61 AND BURDETTE
            ROAD

0320 PM     HAIL             KILMICHAEL              33.44N 89.57W
04/23/2010  E0.88 INCH       MONTGOMERY         MS   EMERGENCY MNGR

0320 PM     HAIL             4 E CLEM                31.72N 89.72W
04/23/2010  E1.00 INCH       COVINGTON          MS   PUBLIC

            NICKEL TO QUARTER SIZE HAIL ON LEONARD ROAD

0325 PM     HAIL             MOUNT OLIVE             31.76N 89.66W
04/23/2010  E1.00 INCH       COVINGTON          MS   PUBLIC

            NICKEL TO QUARTER SIZE HAIL REPORTED ALONG US 49 IN MOUNT
            OLIVE.

0330 PM     FUNNEL CLOUD     3 S INVERNESS           33.31N 90.59W
04/23/2010                   SUNFLOWER          MS   PUBLIC

0330 PM     HAIL             INVERNESS               33.35N 90.59W
04/23/2010  E1.00 INCH       SUNFLOWER          MS   PUBLIC

0330 PM     HAIL             NEWPORT                 32.94N 89.76W
04/23/2010  E1.00 INCH       ATTALA             MS   EMERGENCY MNGR

0332 PM     HAIL             6 SSW KOSCIUSKO         32.98N 89.63W
04/23/2010  E1.00 INCH       ATTALA             MS   EMERGENCY MNGR

            REPORT FROM MCVILLE COMMUNITY

0339 PM     HAIL             KOSCIUSKO               33.06N 89.59W
04/23/2010  E0.88 INCH       ATTALA             MS   EMERGENCY MNGR

0342 PM     HAIL             KOSCIUSKO               33.06N 89.59W
04/23/2010  E1.00 INCH       ATTALA             MS   EMERGENCY MNGR

0345 PM     HAIL             KOSCIUSKO               33.06N 89.59W
04/23/2010  E1.00 INCH       ATTALA             MS   PUBLIC

            NICKEL TO QUARTER SIZE HAIL REPORTED BY COOP OBSERVER

0355 PM     HAIL             2 S ETHEL               33.09N 89.46W
04/23/2010  E1.00 INCH       ATTALA             MS   EMERGENCY MNGR

0355 PM     TORNADO          2 NE SWIFTOWN           33.33N 90.40W
04/23/2010                   LEFLORE            MS   EMERGENCY MNGR

            UPDATED FROM PREVIOUS REPORT...ONE POWER POLE SPLINTERED
            AND POWER LINES DOWNED ALONG MS HWY 7 BETWEEN SWIFTOWN
            AND MORGAN CITY. POSSIBLE TORNADO TOUCHDOWN.

0415 PM     HAIL             EAST LINCOLN            31.49N 90.29W
04/23/2010  E0.50 INCH       LINCOLN            MS   EMERGENCY MNGR

            DIME SIZE HAIL REPORTED BY EOC

0415 PM     HAIL             BAY SPRINGS             31.98N 89.28W
04/23/2010  E0.50 INCH       JASPER             MS   NEWSPAPER

            DIME SIZE HAIL WAS REPORT AT THE JASPER CO. NEWS BUILDING
            IN BAY SPRINGS.

0431 PM     HAIL             CARROLLTON              33.50N 89.92W
04/23/2010  E0.88 INCH       CARROLL            MS   EMERGENCY MNGR

            REPORTED BY EOC

0431 PM     HAIL             PEARL RIVER             32.79N 89.24W
04/23/2010  E1.00 INCH       NESHOBA            MS   PUBLIC

0717 PM     HAIL             5 ENE PHILADELPHIA      32.80N 89.03W
04/23/2010  E1.00 INCH       NESHOBA            MS   EMERGENCY MNGR

            REPORTED BY EOC

&&

JCULIN
Local storm report, Apr 24, 3:46 AM CST, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
446 AM CDT SAT APR 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0137 AM     HAIL             11 ENE MONTPELIER       33.77N 88.77W
04/24/2010  E1.00 INCH       CLAY               MS   LAW ENFORCEMENT

            QUARTER SIZED HAIL REPORTED IN UNA.

&&

MME
Local storm report, Apr 24, 4:16 AM CST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
516 AM CDT SAT APR 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0326 AM     HAIL             NEW HOPE                33.45N 88.32W
04/24/2010  E0.88 INCH       LOWNDES            MS   LAW ENFORCEMENT

&&

CME
Special weather statement, Apr 24, 4:27 AM CST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
527 AM CDT SAT APR 24 2010

ARZ074-LAZ007-241105-
ASHLEY AR-MOREHOUSE LA-
527 AM CDT SAT APR 24 2010

A CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME
SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 9 MILES WEST OF BEEKMAN
AT 527 AM CDT...MOVING NORTHEAST AT 65 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS CLUSTER OF STORMS.

THE POTENTIAL WILL EXIST THROUGH 610 AM FOR ANY STORM IN THIS GROUP
TO BECOME SEVERE.

PEOPLE IN ASHLEY COUNTY...AND NORTHWESTERN MOREHOUSE PARISH SHOULD
MONITOR THIS STORM CLOSELY.

CME
Special weather statement, Apr 24, 4:43 AM CST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
543 AM CDT SAT APR 24 2010

ARZ075-241105-
CHICOT AR-
543 AM CDT SAT APR 24 2010

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 6 MILES NORTHWEST OF MCMILLAN CORNER
AT 544 AM CDT...MOVING NORTHEAST AT 55 MPH.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN NORTHWESTERN CHICOT COUNTY SHOULD MONITOR THIS STORM
CLOSELY.

CME

The radar

The Little Rock radar (KLZK), 184 km away, was scanning. The volume nearest the first event began at 11:08 UTC.

Open the radar archive at this moment

Event by event

4 hail, 1 thunderstorm wind, 1 flood. Local standard time, as filed.

Hail, Ashley

When
April 24, 5:10 AM CST
Where
Ashley County, 2.22 mi E of Hamburg
Measured
1 in hail
Reported by
Public
Coordinates
33.230, -91.782

Hail, Ashley

When
April 24, 5:29 AM CST to 5:31 AM CST
Where
Ashley County, 2.41 mi W of Trafalgar
Measured
1.25 in hail
Reported by
Law Enforcement
Coordinates
33.352, -91.642

Thunderstorm Wind, Chicot

When
April 24, 5:40 AM CST
Where
Chicot County, 0.33 mi NNW of Dermott
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
33.524, -91.433

An estimated 60 mph wind gust was reported at Dermott.

Hail, Chicot

When
April 24, 5:44 AM CST
Where
Chicot County, 0.19 mi WNW of Dermott
Measured
1 in hail
Reported by
Public
Coordinates
33.521, -91.433

Hail, Ashley

When
April 24, 6:42 AM CST to 6:44 AM CST
Where
Ashley County, 2.41 mi WNW of Fountain Hill
Measured
1.5 in hail
Reported by
Emergency Manager
Coordinates
33.360, -91.920

Walnut sized hail was reported west of Fountain Hill.

Flood, Chicot

When
April 24, 7:38 AM CST to 10:00 AM CST
Where
Chicot County, 0.9 mi NW of Dermott to 0.82 mi WNW of Dermott
Cause
Heavy Rain
Property damage
$100,000
Reported by
Emergency Manager
Coordinates
33.530, -91.440

Highway 35 west and streets in the city of Dermott were flooded. Traffic was routed around the city. Two and half feet of water was reported in the business district of Dermott and two feet of water was observed on Highway 35 west.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2010Every state in 2010This day in weather historyWarnings in Arkansas, April 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 225418, 225421, 225420, 225437, 225468, 225561.